For an index of all Side Effect Hell posts, click here.
Many different psych meds can affect perceptions of reality. the main med that I’m on at the moment is Olanzapine, and it screws with my perceptions of reality quite a bit.
I spend much of my time feeling like the world around me isn’t real. If I’m not touching something, it can feel like it’s not real, just a dream that my mind is concocting for me. My surroundings feel like they’re just a construct of my mind, that I’m not in the real world.
When I’m alone, it often feels like something is swooping down toward me. It usually feels like a large purplish bird of some kind, and sometimes it feels so real that I’ll cringe away from it. I’ve had my eyes checked to see if it’s just a floater or something, you know, real, but it’s not. It’s just my mind playing tricks on me.
When I’m in a crowd, it gets even weirder. I feel like the crowd is in my head, that they’re not out there but in here. Sound feels like it’s coming from inside me, and my head feels overpopulated. This often makes me feel panicky, even though I know that it’s not real.
My blurry vision feeds into this – because nothing is really in focus, it’s not real. when I get close enough to touch, then finally I feel like the world exists outside my head.
I want to feel normal again. I want to live in the real world, instead of feeling like I live inside my head, in a land that I created for myself.